Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Sep 14, 2021, 5:01 PM CDT for Kingman County, Kansas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2021, 5:01 PM CDT (22:01 UTC)
- Expired
- Sep 14, 2021, 5:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.88 in
- Wind
- 50
County Kingman County, KS
The radar
The Wichita radar (KICT), 84 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 5:15 PM CDT | TSTM WND DMG | 1 Ene Cunningham, KS | DELAYED REPORT FROM SOCIAL MEDIA, LARGE AMOUNT OF BRANCHES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1866 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252
WWUS83 KICT 142201
SPSICT
Special Weather Statement
National Weather Service Wichita KS
501 PM CDT Tue Sep 14 2021
KSZ082-142245-
Kingman KS-
501 PM CDT Tue Sep 14 2021
...A strong thunderstorm will impact portions of northwestern Kingman
County through 545 PM CDT...
At 459 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cunningham, or near Cairo, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cunningham and Penalosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Kansas.
&&
LAT...LON 3757 9846 3773 9846 3773 9826 3752 9828
3756 9847
TIME...MOT...LOC 2159Z 270DEG 11KT 3765 9849
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
BUTLERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Sep 14, 3:31 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 14, 3:31 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Wichita KS 331 PM CDT Tue Sep 14 2021 .SHORT TERM...(This evening through Wednesday night) Issued at 326 PM CDT Tue Sep 14 2021 Forecast highlights the next 7 days: * Shower and thunderstorm chances this evening through tonight. * Warming trend and return to well above normal temperatures late week through early next week. * Potential for a nice cool down early to mid next week. Cumulus field continues to thicken across south-central and southeast Kansas, suggesting convergence in vicinity of the slowly approaching cold frontal zone. Combination of this convergence in concert with pooling moisture and surface heating should be sufficient for isolated to scattered thunderstorm development this afternoon through early evening across south-central and southeast Kansas. This early activity should be more on the sparse side given fairly weak convergence/lift. However, thinking thunderstorm coverage and possibly intensity will increase this evening and overnight generally south of I-70, as as a modest low-level jet impinges upon this frontal zone. Approaching shortwave energy from the northwest will also aid this festering/increasing activity. Overall combination of modest mid-level lapse rates, instability and deep layer shear supports a strong to low-end severe threat with the strongest activity before midnight, capable of 50-65 mph winds and dime-quarter size hail. Furthermore, corfidi vectors aligned nearly parallel to the frontal zone should allow for west-east training storms especially before midnight, supporting heavy rainfall amounts and localized flooding issues. Thinking the greatest potential for this would be somewhere along/near the Highway 50 or 54 corridors per latest observational and short-term model trends. Subsidence settles south across the region for Wednesday in wake of this system, which will support lowering rain chances and clearing skies Wednesday morning. Low-level thickness values suggest high temperatures will be mostly in the mid-80s. .LONG TERM...(Thursday through Tuesday) Issued at 326 PM CDT Tue Sep 14 2021 Deterministic and ensemble consensus supports a warming trend and return to well above normal temperatures once again by Thursday- Friday, and persisting through at least Monday of next week, as upper ridging builds across the western and central CONUS, and low- level southerly flow strengthens. Overnight lows will be in the 60s to low 70s, with thickness values supporting daytime highs mostly in the 90s. Normal highs this time of year are in the low-mid 80s. Synoptic pattern supports low to NIL precipitation chances through Monday, although a frontal boundary oozing into northern/central KS may support low storm chances along/north of I-70 Friday evening. Finally, while exact details differ, deterministic and ensemble consensus supports a deep trough digging across the western and central CONUS early to mid next week, with an associated strong cold front blasting southeast across Mid-America. If this scenario pans out, bonifide fall-like temperatures will spread south across the region, with lows in the 40s-50s, and highs in the 60s-70s. Could also be looking at increased thunderstorm chances in vicinity of the strong frontal zone. Still a ways out, so stay tuned for later forecasts. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1238 PM CDT Tue Sep 14 2021 Main aviation concern will be storm chances late this afternoon and evening. Cold front currently extends from near KMCI to just north of KHUT and finally into far southwest KS and will continue to slowly track south. Mid level warm advection has resulted in some scattered showers over central KS this morning and early afternoon and will continue for a couple more hours. Storms are expected to develop along the front generally after 21z with the most likely area of initiation between KICT and KDDC and will track east through the evening. With convection not expected to be as widespread as previously thought, just ran with VCTS at most sites and will adjust once we see where storms develop. Most of the activity is expected to be south of the area by sunrise Wed. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 65 85 66 90 / 60 20 0 0 Hutchinson 63 84 66 90 / 60 20 0 0 Newton 63 82 65 88 / 60 20 0 0 ElDorado 64 82 66 88 / 60 30 0 0 Winfield-KWLD 65 85 66 91 / 50 30 0 0 Russell 60 84 66 91 / 40 10 0 0 Great Bend 60 83 65 90 / 60 10 0 0 Salina 62 84 66 90 / 40 10 0 0 McPherson 61 83 65 89 / 60 10 0 0 Coffeyville 66 86 66 90 / 50 30 0 10 Chanute 65 83 66 88 / 60 30 0 0 Iola 65 81 65 87 / 60 30 0 0 Parsons-KPPF 65 84 65 89 / 50 40 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...ADK LONG TERM...ADK AVIATION...RBL
Hazardous weather outlook, Sep 14, 3:59 PM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 359 PM CDT Tue Sep 14 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-152100- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 359 PM CDT Tue Sep 14 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Showers and thunderstorms are expected to increase this evening and overnight, mainly south of I-70. A handful of strong to lower-end severe thunderstorms are possible before midnight, especially along and south of a line extending from Great Bend to McPherson to Emporia. The strongest activity will be capable of dime to quarter size hail, 50 to 65 mph winds, along with pockets of heavy rainfall and localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Showers and a few isolated thunderstorms may linger for a few hours Wednesday morning. This activity will not be strong or severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Sep 14, 5:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
501 PM CDT Tue Sep 14 2021
KSZ082-142245-
Kingman KS-
501 PM CDT Tue Sep 14 2021
...A strong thunderstorm will impact portions of northwestern Kingman
County through 545 PM CDT...
At 459 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cunningham, or near Cairo, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cunningham and Penalosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Kansas.
&&
LAT...LON 3757 9846 3773 9846 3773 9826 3752 9828
3756 9847
TIME...MOT...LOC 2159Z 270DEG 11KT 3765 9849
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BUTLERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 5:09 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 52 min |
| Sep 14, 5:30 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 33 min |
| Sep 14, 6:02 PM CDT | Special Weather Statement | ICT | Kingman | 28 min |
| Sep 14, 6:30 PM CDT | Special Weather Statement | ICT | Kingman | 30 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.